# SDR 2006FA0000995

- Difficulty date: June 9, 2006
- Submitted: October 12, 2006
- Operation: General aviation
- Aircraft: N671DB
- Make and model: Mooney M20E
- Aircraft serial: 670030
- Aircraft time: 5,343 hours
- Engine: Lyc AEIO360A1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Broken
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

WHEN OUR ENGINE NEEDED A MAJOR OVERHAUL THE CRANKCASE WAS SENT TO DIVCO IN TULSA, OKLAHOMA FOR INSPECTION AND FAA AIRWORTHINESS CERTIFICATION.  DIVCO DID REPAIRS AND MACHINE WORK AND CERTIFIED THE CRANKCASE AS AIRWORTHY ON FAA FORM 8130 PER 14 CFR § 43.13 (B).  THE ENGINE WAS ASSEMBLED AND INSTALLED IN THE AIRPLANE.  AT JUST OVER 200 HOURS THE CRANKCASE NEARLY BROKE IN HALF AT DIVCO'S REPAIR.   IN A MATTER OF MINUTES THE ENGINE LOST SIX OF THE EIGHT QUARTS OF OIL IT HAD.  THE CRANKCASE BREAK AND A SUBSEQUENT ENGINE FAILURE COULD HAVE BEEN CATASTROPHIC!  THE TOTAL LOSS OF THE ENGINE, LOSS OF THE AIRPLANE AND LOSS OF LIFE OF THOSE ON BOARD AND ON THE GROUND WERE A VERY REAL POSSIBILITY.  FORTUNATELY, HAD JUST DEP
